Pointwise conditions for perturbed Hammerstein integral equations with monotone nonlinear, nonlocal elements

  • Christopher S. GoodrichEmail author
Original Paper


We consider perturbed Hammerstein integral equations of the form
$$\begin{aligned} y(t)= & {} \gamma _1(t)F_1(\varphi _1(y),\varphi _2(y),\dots ,\varphi _{n_1} (y))+\gamma _2(t)F_2(\psi _1(y),\psi _2(y),\dots ,\psi _{n_2}(y))\\&+\,\lambda \int _0^1G(t,s)f(s,y(s))\ ds, \end{aligned}$$
where the \(\varphi _i\)’s and \(\psi _i\)’s are linear functionals realized as Stieltjes integrals with associated signed Stieltjes measures. Positive solutions of the integral equation can be related to positive solutions of boundary value problems, and we demonstrate that such problems have solutions under relatively mild hypotheses on the functions \(F_1\), \(F_2\), and f. We provide examples to illustrate the applicability of the results and their relationship to existing results in the literature, and we mention applications to radially symmetric solutions of PDEs as well as beam deflection modeling. Our results are achieved by using a nonstandard order cone together with an associated nonstandard open set.


Hammerstein integral equation Nonlocal boundary condition Nonlinear boundary condition Positive solution Coercivity 

Mathematics Subject Classification

47H30 34B10 34B18 45G10 45M20 47H14 


  1. 1.
    Anderson, D.R., Hoffacker, J.: Existence of solutions for a cantilever beam problem. J. Math. Anal. Appl. 323, 958–973 (2006)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Anderson, D.R.: Existence of three solutions for a first-order problem with nonlinear nonlocal boundary conditions. J. Math. Anal. Appl. 408, 318–323 (2013)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Cabada, A., Cid, J.A., Infante, G.: A positive fixed point theorem with applications to systems of Hammerstein integral equations. Bound. Value Probl. 2014, 254 (2014)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Cabada, A., Infante, G., Tojo, F.A.J.: Nonzero solutions of perturbed Hammerstein integral equations with deviated arguments and applications. Topol. Methods Nonlinear Anal. 47, 265–287 (2016)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Cabada, A., Infante, G., Tojo, F.A.F.: Nonlinear perturbed integral equations related to nonlocal boundary value problems. Fixed Point Theory 19, 65–92 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chipot, M., Evans, L.C.: Linearisation at infinity and Lipschitz estimates for certain problems in the calculus of variations. Proc. R. Soc. Edinb. Sect. A 102, 291–303 (1986)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Cianciaruso, F., Infante, G., Pietramala, P.: Solutions of perturbed Hammerstein integral equations with applications. Nonlinear Anal. Real World Appl. 33, 317–347 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Foss, M., Goodrich, C.S.: On partial Hölder continuity and a Caccioppoli inequality for minimizers of asymptotically convex functionals between Riemannian manifolds. Ann. Mat. Pura Appl. (4) 195, 1405–1461 (2016)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Goodrich, C.S.: Positive solutions to boundary value problems with nonlinear boundary conditions. Nonlinear Anal. 75, 417–432 (2012)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Goodrich, C.S.: On nonlinear boundary conditions satisfying certain asymptotic behavior. Nonlinear Anal. 76, 58–67 (2013)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Goodrich, C.S.: Coercive nonlocal elements in fractional differential equations. Positivity 21, 377–394 (2017)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Goodrich, C.S.: The effect of a nonstandard cone on existence theorem applicability in nonlocal boundary value problems. J. Fixed Point Theory Appl. 19, 2629–2646 (2017)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Goodrich, C.S.: New Harnack inequalities and existence theorems for radially symmetric solutions of elliptic PDEs with sign changing or vanishing Green’s function. J. Differ. Equ. 264, 236–262 (2018)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Goodrich, C.S.: Radially symmetric solutions of elliptic PDEs with uniformly negative weight. Ann. Mat. Pura Appl. (4) 197, 1585–1611 (2018)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Guo, D., Lakshmikantham, V.: Nonlinear Problems in Abstract Cones. Academic Press, Boston (1988)zbMATHGoogle Scholar
  16. 16.
    Infante, G.: Nonlocal boundary value problems with two nonlinear boundary conditions. Commun. Appl. Anal. 12, 279–288 (2008)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Infante, G., Pietramala, P.: A cantilever equation with nonlinear boundary conditions. Electron. J. Qual. Theory Differ. Equ., Special Edition I, No. 15 (2009)Google Scholar
  18. 18.
    Infante, G., Pietramala, P.: Multiple nonnegative solutions of systems with coupled nonlinear boundary conditions. Math. Methods Appl. Sci. 37, 2080–2090 (2014)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Infante, G., Pietramala, P.: Nonzero radial solutions for a class of elliptic systems with nonlocal BCs on annular domains. NoDEA Nonlinear Differ. Equ. Appl. 22, 979–1003 (2015)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Infante, G., Minhós, F., Pietramala, P.: Non-negative solutions of systems of ODEs with coupled boundary conditions. Commun. Nonlinear Sci. Numer. Simul. 17, 4952–4960 (2012)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Jankowski, T.: Positive solutions to fractional differential equations involving Stieltjes integral conditions. Appl. Math. Comput. 241, 200–213 (2014)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Karakostas, G.L., Tsamatos, P.C.: Existence of multiple positive solutions for a nonlocal boundary value problem. Topol. Methods Nonlinear Anal. 19, 109–121 (2002)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Karakostas, G.L., Tsamatos, P.Ch.: Multiple positive solutions of some Fredholm integral equations arisen from nonlocal boundary-value problems. Electron. J. Differ. Equ. 30, 17 (2002)Google Scholar
  24. 24.
    Karakostas, G.L.: Existence of solutions for an \(n\)-dimensional operator equation and applications to BVPs. Electron. J. Differ. Equ. (71) (2014)Google Scholar
  25. 25.
    Lan, K.Q.: Multiple positive solutions of semilinear differential equations with singularities. J. Lond. Math. Soc. (2) 63, 690–704 (2001)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Lan, K.Q., Webb, J.R.L.: Positive solutions of semilinear differential equations with singularities. J. Differ. Equ. 148, 407–421 (1998)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Picone, M.: Su un problema al contorno nelle equazioni differenziali lineari ordinarie del secondo ordine. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 10, 1–95 (1908)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Webb, J.R.L., Infante, G.: Positive solutions of nonlocal boundary value problems: a unified approach. J. Lond. Math. Soc. 74(2), 673–693 (2006)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Webb, J.R.L., Infante, G.: Non-local boundary value problems of arbitrary order. J. Lond. Math. Soc. 79(2), 238–258 (2009)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Whyburn, W.M.: Differential equations with general boundary conditions. Bull. Am. Math. Soc. 48, 692–704 (1942)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Yang, Z.: Existence and nonexistence results for positive solutions of an integral boundary value problem. Nonlinear Anal. 65, 1489–1511 (2006)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Yang, Z.: Existence of nontrivial solutions for a nonlinear Sturm-Liouville problem with integral boundary conditions. Nonlinear Anal. 68, 216–225 (2008)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Zeidler, E.: Nonlinear Functional Analysis and Its Applications, I: Fixed-Point Theorems. Springer, New York (1986)CrossRefGoogle Scholar

Copyright information

© Tusi Mathematical Research Group (TMRG) 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsUNSW AustraliaSydneyAustralia

Personalised recommendations